Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 30, 2007, 12:05 AM CDT for Ochiltree County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2007, 12:05 AM CDT (05:05 UTC)
- Expired
- May 30, 2007, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1235 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 300506 FFWAMA TXC357-301100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1205 AM CDT WED MAY 30 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF PERRYTON... * UNTIL 600 AM CDT * AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAKA...PERRYTON AND FARNSWORTH EXCESSIVE RUNOFF FROM HEAVY RAINFALL COMBINED WITH EXISTING STANDING WATER WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN AMARILLO. LAT...LON 3607 10107 3607 10055 3648 10056 3648 10108 $$ JJB
1 follow-up statement
000 WGUS74 KAMA 300737 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 229 AM CDT WED MAY 30 2007 TXC357-301100- OCHILTREE TX- 229 AM CDT WED MAY 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR OCHILTREE COUNTY... RAINFALL HAS ENDED FOR OCHILTREE COUNTY THIS MORNING. HOWEVER...RUNOFF FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO ACCUMULATE OVER ALREADY SATURATED AREAS. HIGHWAY 70 REMAINS CLOSED DUE TO THE HEAVY RAINS LAST WEEK AND THIS ADDITIONAL RAINFALL WILL LIKELY DELAY THE HIGHWAY BEING REOPENED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAKA...PERRYTON AND FARNSWORTH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. LAT...LON 3607 10107 3607 10055 3648 10056 3648 10108 $$ JOHNSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 6:35 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 29, 6:35 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 635 PM CDT TUE MAY 29 2007 .AVIATION... DRYLINE CURRENTLY SET UP JUST WEST OF A KAMA TO KCAO LINE...BUT IT IS MOVING SLOWLY EAST. SO EXPECT STORM DEVELOPMENT MAINLY IN THE CENTRAL TO NORTHERN PANHANDLES WITH KGUY AND MAYBE KDHT AS MOST LIKELY TAF SITES TO SEE PRECIP. PRECIP CHANCES WILL MOVE EAST THROUGH THE EVENING THOUGH. WINDS WILL STAY IN THE 20KT RANGE GENERALLY OUT OF THE SOUTH AS THE LL JET IS IN PLACE. COLD FRONT ANTICIPATED TO REACH THE OKLAHOMA PANHANDLE AROUND 08Z THEN PASS THROUGH KAMA AROUND 10Z. COULD SEE SOME ISOLATED STORMS FORM ALONG THE FRONT...WITH LOW CIGS ALSO OCCURRING IN THE IFR RANGE. MAY SEE SOME PATCH BR FOR A BRIEF PERIOD OF TIME BEHIND THE FRONT...BUT ANY BR WOULD LIFT BY 13Z OR SO. JJB && .PREV DISCUSSION... /ISSUED 345 PM CDT TUE MAY 29 2007/ DISCUSSION... DRYLINE HAS BECOME ESTABLISHED JUST EAST OF AMARILLO...ABOUT HALFWAY BETWEEN AMARILLO AND THE EDGE OF THE CAPROCK. WINDS ALOFT ARE RELATIVELY WEAK SO WE WILL HAVE TO SEE WHAT THUNDERSTORMS WILL DO ONCE THEY DEVELOP. BEST CHANCES FOR SEVERE WEATHER WILL BE ACROSS THE EASTERN HALF OF THE PANHANDLE WHERE SURFACE WINDS WILL BE OUT OF THE SOUTH SOUTHEAST AND DEEPEST MOISTURE WILL BE LOCATED. SEVERE WEATHER CHANCES WILL TAPER OFF AFTER MIDNIGHT BUT PRECIPITATION CHANCES WILL CONTINUE ACROSS THE EAST THROUGH TOMORROW AFTERNOON AS THE COLD FRONT PUSHES ACROSS THE AREA. SLOW STORM MOTION COULD RESULT IN ISOLATED AREAS RECEIVING HEAVY RAINFALL WITH THE POSSIBILITY OF FLASH FLOODING. FRONT PUSHES FAR ENOUGH SOUTH THAT RAIN CHANCES WILL REMAIN LOW WEDNESDAY THROUGH THURSDAY...BUT NOT NEGLIGIBLE. A FEW SHORTWAVES COULD MOVE ACROSS THE AREA WED/THUR THANKS TO THE UPPER LEVEL LOW WHICH THE MAJORITY OF THE MODELS LEAVE SPINNING OVER THE NORTHERN PLAINS. AS WARM FRONT MOVES NORTH ON THURSDAY AFTERNOON THROUGH EVENING...RAIN CHANCES WILL ONCE AGAIN INCREASE FOR THURSDAY NIGHT. THROUGH SUNDAY...NORTHWESTERLY FLOW DEVELOPS SO PRECIPITATION CHANCES SHOULD REMAIN IN PLACE AFTERNOONS AND EVENINGS THROUGH AT LEAST SUNDAY. CLEANED UP POP GRIDS FROM FRIDAY ON TO CARRY MAJORITY OF SLIGHT CHANCE POPS THROUGH SUNDAY. CONTINUED WITH TEMPERATURES SLIGHTLY COOLER THAN MEX GUIDANCE FOR HIGHS AND WARMER FOR LOWS AS MOISTURE REMAINS ACROSS THE REGION. JORDAN && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
Hazardous weather outlook, May 29, 1:00 PM CDT, 11 hours 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE MAY 29 2007 OKZ001>003-TXZ001>020-301100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE PANHANDLES THIS AFTERNOON...THIS EVENING...AND TONIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BUT RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. ADDITIONALLY...SLOW STORM MOVEMENT AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO PROVIDE A THREAT FOR LOCALIZED FLOODING. ALSO...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THROUGH SUNDAY. SOME STORMS MAY BECOME SEVERE WEDNESDAY AND THURSDAY DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION THIS AFTERNOON OR THIS EVENING. COCKRELL
In the hours before
Special weather statement, May 29, 11:35 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1135 PM CDT TUE MAY 29 2007 TXZ001>003-006>008-011>013-300530- CARSON TX-DALLAM TX-HANSFORD TX-HARTLEY TX-HUTCHINSON TX-MOORE TX-OLDHAM TX-POTTER TX-SHERMAN TX- 1135 PM CDT TUE MAY 29 2007 ...STRONG WINDS ASSOCIATED WITH THUNDERSTORM ACTIVITY IN SOUTHERN KANSAS WILL AFFECT EXTREME NORTHWESTERN CARSON...SOUTHERN DALLAM...HANSFORD...HARTLEY...WESTERN HUTCHINSON...MOORE...OLDHAM...POTTER AND SOUTHERN SHERMAN COUNTIES... AT 1135 PM CDT...DOPPLER RADAR ESTIMATED WIND SPEEDS ASSOCIATED WITH AN OUTFLOW BOUNDARY FROM THUNDERSTORMS IN SOUTHERN KANSAS TO BE NEAR 55 MPH. SURFACE OBSERVATIONS HAVE SHOWN THE WIND SPEEDS TO BE IN THE 45 TO 55 MPH RANGE AS WELL. THIS LINE OF STRONG WINDS WILL MOVE SOUTH ACROSS THE TEXAS PANHANDLE THROUGH 1235 AM. THESE WINDS WERE CURRENTLY LOCATED ALONG A LINE FROM ROMERO TO CACTUS TO GRUVER MOVING SOUTH. JJB
Local storm report, May 29, 11:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1145 PM CDT TUE MAY 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1114 PM TSTM WND GST 2 W GUYMON 36.69N 101.52W
05/29/2007 M60 MPH TEXAS OK ASOS
&&
KJSLocal storm report, May 29, 11:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1146 PM CDT TUE MAY 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST 2 E GOODWELL 36.59N 101.60W
05/29/2007 M60 MPH TEXAS OK MESONET
&&
KJSSpecial weather statement, May 29, 11:46 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1146 PM CDT TUE MAY 29 2007 OKZ001-TXZ001-002-300515- CIMARRON OK-DALLAM TX-SHERMAN TX- 1146 PM CDT TUE MAY 29 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN CIMARRON...NORTHEASTERN DALLAM AND NORTHWESTERN SHERMAN COUNTIES... AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF GRIGGS MOVING EAST AT 20 MPH. HAIL...STRONG WINDS UP TO 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Special weather statement, May 29, 11:53 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1153 PM CDT TUE MAY 29 2007 TXZ004-005-300545- LIPSCOMB TX-OCHILTREE TX- 1153 PM CDT TUE MAY 29 2007 ...LINE OF STRONG THUNDERSTORMS IN LIPSCOMB AND OCHILTREE COUNTIES... AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 4 MILES NORTHEAST OF LIPSCOMB TO 7 MILES WEST OF WOLF CREEK PARK MOVING EAST AT 25 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. LOCATIONS THAT WILL EXPERIENCE THE STRONG THUNDERSTORMS INCLUDE WOLF CREEK PARK...BOOKER...LIPSCOMB...AND FOLLETT. JJB
Local storm report, May 30, 12:03 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1203 AM CDT WED MAY 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND GST 2 W GUYMON 36.69N 101.52W
05/29/2007 M67 MPH TEXAS OK ASOS
&&
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:58 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 32 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.